Ask The Doctor > Questions & Answers > Chantix with benign brain tumor…Do or don’t?

Chantix with benign brain tumor…Do or don’t?

Patient: I am 19 years old, I have been smoking for about 5 years. I’ve had a benign brain tumor for about 8 years. My last seizure that I know of was about 8 years ago which is when we found out I had the tumor. I’ve been thinking about getting chantix but I noticed that some of the side effects of chantix is seizures. Are my chances of getting seizures from chantix heightened because of my brain tumor?

 

 

Doctor: Varenicline or chantix is used to help people stop smoking. Varenicline is in a class of medications called smoking cess ation aids. It works by blocking the pleasant effects of nicotine (from smoking) on the brain.This medication may make you drowsy, dizzy, or have difficulty concentrating. It certainly may increase your chances of having seizures, if you decide to start on chantix; I would suggest you first to consult your neurologist since he has more information about the type and localization of your tumor.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment